Alert archive / Kansas / Red Flag Warnings in 2020
Red Flag Warning 14, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Jun 14, 2020, 3:47 PM CDT for 7 counties in Kansas. It took effect at Jun 15, 2020, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2020, 3:47 PM CDT (20:47 UTC)
- In effect from
- Jun 15, 2020, 12:00 PM CDT
- Expired
- Jun 15, 2020, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Dodge City, KS
Counties Grant County, KS, Hamilton County, KS, Kearny County, KS, Morton County, KS, Scott County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 131 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2283 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
410 WWUS83 KDDC 142047 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 347 PM CDT Sun Jun 14 2020 ...Red flag warning is in effect for Monday... KSZ043-061-062-074-075-084-150500- /O.NEW.KDDC.FW.W.0014.200615T1700Z-200616T0200Z/ /O.CON.KDDC.FW.W.0013.000000T0000Z-200615T0200Z/ Scott-Hamilton-Kearny-Stanton-Grant-Morton- 347 PM CDT Sun Jun 14 2020 /247 PM MDT Sun Jun 14 2020/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 043...044...045...061...062...063...064...074... 075...076...077...078...084...085...086...087...088 AND 089...... RED FLAG WARNING WILL EXPIRE AT 10 PM CDT /9 PM MDT/ THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 043...044...045...061...062...063...064...074...075...076...077... 078...084...085...086...087...088 AND 089... ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 043...061...062...074...075 AND 084... The National Weather Service in Dodge City has issued a Red Flag Warning For wind and low relative humidity, which is in effect from noon CDT /11 AM MDT/ to 9 PM CDT /8 PM MDT/ Monday. * Affected Area...In Kansas...Fire Weather Zone 043 Scott...Fire Weather Zone 061 Hamilton...Fire Weather Zone 062 Kearny... Fire Weather Zone 074 Stanton...Fire Weather Zone 075 Grant and Fire Weather Zone 084 Morton. * Winds...South 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 12 to 15 percent. * Impacts...Any fires that start will spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ030-044-045-063-064-076>078-080-085>089-150200- /O.CON.KDDC.FW.W.0013.000000T0000Z-200615T0200Z/ Trego-Lane-Ness-Finney-Hodgeman-Haskell-Gray-Ford-Kiowa-Stevens- Seward-Meade-Clark-Comanche- 347 PM CDT Sun Jun 14 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 043...044...045...061...062...063...064...074...075...076...077... 078...084...085...086...087...088 AND 089......RED FLAG WARNING WILL EXPIRE AT 10 PM CDT /9 PM MDT/ THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 043...044... 045...061...062...063...064...074...075...076...077...078...084... 085...086...087...088 AND 089... * Affected Area...In Kansas...Fire Weather Zone 030 Trego...Fire Weather Zone 044 Lane...Fire Weather Zone 045 Ness...Fire Weather Zone 063 Finney...Fire Weather Zone 064 Hodgeman... Fire Weather Zone 076 Haskell...Fire Weather Zone 077 Gray... Fire Weather Zone 078 Ford...Fire Weather Zone 080 Kiowa... Fire Weather Zone 085 Stevens...Fire Weather Zone 086 Seward... Fire Weather Zone 087 Meade...Fire Weather Zone 088 Clark and Fire Weather Zone 089 Comanche. * Winds...South 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 15 percent. * Impacts...Any fires that start will spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
3 follow-up statements
114 WWUS83 KDDC 150633 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 133 AM CDT Mon Jun 15 2020 ...Critical Fire Danger Monday Afternoon and Evening... KSZ085-160000- /O.EXA.KDDC.FW.W.0014.200615T1700Z-200616T0200Z/ Stevens- 133 AM CDT Mon Jun 15 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 085... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon today to 9 PM CDT this evening. * Affected Area...In Kansas...Fire Weather Zone 085 Stevens. * Winds...South 20 to 30 mph with gusts near 40 mph. * Relative Humidity...As low as 14 percent. * Impacts...Any ignitions will have the potential to burn out of control quickly. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ043-061-062-074-075-084-160000- /O.CON.KDDC.FW.W.0014.200615T1700Z-200616T0200Z/ Scott-Hamilton-Kearny-Stanton-Grant-Morton- 133 AM CDT Mon Jun 15 2020 /1233 AM MDT Mon Jun 15 2020/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 043...044...045...061... 062...063...064...074...075...076...077...078...084...085...086... 087...088 AND 089......RED FLAG WARNING WILL EXPIRE AT 10 PM CDT /9 PM MDT/ THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 043...044...045...061...062...063...064... 074...075...076...077...078...084...085...086...087...088 AND 089... * Affected Area...In Kansas...Fire Weather Zone 043 Scott...Fire Weather Zone 061 Hamilton...Fire Weather Zone 062 Kearny... Fire Weather Zone 074 Stanton...Fire Weather Zone 075 Grant and Fire Weather Zone 084 Morton. * Winds...South 20 to 30 mph with gusts near 40 mph. * Relative Humidity...As low as 14 percent. * Impacts...Any ignitions will have the potential to burn out of control quickly. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Turner For more information from NOAA/National weather service visit... http://weather.gov/ddc
991 WWUS83 KDDC 151558 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 1058 AM CDT Mon Jun 15 2020 KSZ043-061-062-074-075-084-085-160200- /O.CON.KDDC.FW.W.0014.200615T1700Z-200616T0200Z/ Scott-Hamilton-Kearny-Stanton-Grant-Morton-Stevens- 1058 AM CDT Mon Jun 15 2020 /958 AM MDT Mon Jun 15 2020/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 043...044...045...061...062...063...064...074... 075...076...077...078...084...085...086...087...088 AND 089...... RED FLAG WARNING WILL EXPIRE AT 10 PM CDT /9 PM MDT/ THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 043...044...045...061...062...063...064...074...075...076...077... 078...084...085...086...087...088 AND 089... * Affected Area...In Kansas...Fire Weather Zone 043 Scott...Fire Weather Zone 061 Hamilton...Fire Weather Zone 062 Kearny... Fire Weather Zone 074 Stanton...Fire Weather Zone 075 Grant... Fire Weather Zone 084 Morton and Fire Weather Zone 085 Stevens. * Winds...South 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 14 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
113 WWUS83 KDDC 151817 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 117 PM CDT Mon Jun 15 2020 KSZ061-074-160200- /O.NEW.KDDC.FW.A.0006.200616T1800Z-200617T0300Z/ /O.CON.KDDC.FW.W.0014.000000T0000Z-200616T0200Z/ Hamilton-Stanton- 117 PM CDT Mon Jun 15 2020 /1217 PM MDT Mon Jun 15 2020/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061 AND 074... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061 AND 074... The National Weather Service in Dodge City has issued a Fire Weather Watch For wind and low relative humidity, which is in effect from Tuesday afternoon through Tuesday evening. * Affected Area...In Kansas...Fire Weather Zone 061 Hamilton and Fire Weather Zone 074 Stanton. * Winds...South 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 14 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ KSZ043-062-075-084-085-160200- /O.CON.KDDC.FW.W.0014.000000T0000Z-200616T0200Z/ Scott-Kearny-Grant-Morton-Stevens- 117 PM CDT Mon Jun 15 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 043... 062...075...084 AND 085... * Affected Area...In Kansas...Fire Weather Zone 043 Scott...Fire Weather Zone 062 Kearny...Fire Weather Zone 075 Grant...Fire Weather Zone 084 Morton and Fire Weather Zone 085 Stevens. * Winds...South 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 15 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Jun 14, 3:19 PM CDT, 28 minutes earlier.
Area forecast discussion, Jun 14, 3:19 PM CDT, 28 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 319 PM CDT Sun Jun 14 2020 .SHORT TERM...(This evening through Monday) Issued at 248 PM CDT Sun Jun 14 2020 A dry and hot weather pattern will persist through Tuesday, with south to southwest winds and low afternoon humidity. An isolated thunderstorm or two with gusty winds could develop to the west of Kansas and drift into Hamilton county this evening. Any convection will die off after 9 or 10 pm. Winds will keep temperatures up tonight to near 70 from Dodge City east, with slightly cooler readings to the west on more elevated terrain. Highs Monday will reach mainly to between 95 and 100 again. However, with surface winds progged to be a little more backed to the south-southeast in the afternoon, humidity may be a slightly higher Tuesday. But the lack of high cloud cover compared to today may result in similar temperatures to today. .LONG TERM...(Monday night through Sunday) Issued at 248 PM CDT Sun Jun 14 2020 An upper level trough is progged to slowly approach the northern high plains late Wednesday through Friday. With westerlies increasing, along with the approach of a cold front, there are chances for thunderstorms, with the best chance Thursday afternoon and evening into the overnight and then again Friday evening. There is only a small chance Wednesday evening near the Colorado state line in the absence of any frontal convergence. With increasing shear as mid to upper level winds increase by Thursday, some of the storms could be severe with very large hail and damaging winds. Although we haven't had many severe weather events this year, mid to late June can be an active time of year for western Kansas. Aside from any severe weather, this is a pattern that could possibly bring some beneficial rain to parts of central and southwestern Kansas. But it is uncertain how far west this will be and how widespread, and whether those in D2/D3 drought will receive rainfall. There is a small chance that thunderstorms could linger into Saturday, especially if there is still a frontal boundary stalled across the state. A drier pattern should develop by Sunday and persist into early next week as upper level ridging develops over the Rockies and southern high plains. However, given the weak NW flow at mid and high levels, nighttime convective activity can't be ruled out. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1258 PM CDT Sun Jun 14 2020 Strong south winds at 20-25 kts can be expected during daytime heating hours through the period, with lighter 13-18kt winds after sunset and through midmorning. VFR conditions can be expected. && .FIRE WEATHER... Issued at 207 AM CDT Sun Jun 14 2020 Upon coordination, opted to go with a red flag warning for parts of far western Kansas that are currently in D2/D3 drought. Winds will easily gust well over criteria along with RH values as low as 13-15%. && .PRELIMINARY POINT TEMPS/POPS... DDC 67 96 67 97 / 0 0 0 0 GCK 67 97 66 97 / 0 0 0 0 EHA 65 99 66 97 / 10 0 0 0 LBL 65 98 65 97 / 0 0 0 0 HYS 70 95 69 97 / 0 0 0 0 P28 67 94 68 97 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 9 PM CDT /8 PM MDT/ this evening for KSZ030-043>045-061>064-074>078-080-084>089. Red Flag Warning from noon CDT /11 AM MDT/ to 9 PM CDT /8 PM MDT/ Monday for KSZ043-061-062-074-075-084. && SHORT TERM...Finch LONG TERM...Finch AVIATION...Finch FIRE WEATHER...Finch
Hazardous weather outlook, Jun 14, 2:51 AM CDT, 12 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 251 AM CDT Sun Jun 14 2020 KSZ030-031-043>046-061>066-074>081-084>090-150800- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 251 AM CDT Sun Jun 14 2020 /151 AM MDT Sun Jun 14 2020/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- More strong south to southwest winds are expected Sunday, with gusts of 40 to 45 mph. Combined with low relative humidity, there is a significant risk of wildfire spread Sunday afternoon and evening, and a red flag warning remains in effect for areas along and west of US Highway 283. Day 1 Hazards ------------- * Excessive heat: Limited risk * Non-thunderstorm wind: Elevated risk * Fire weather: Significant risk .DAYS TWO THROUGH SEVEN...Monday through Saturday. Days 2-7 Discussion ------------------- At least an elevated risk of wildfire spread will continue each afternoon and evening, Monday through Wednesday. Hot and dry afternoons and continued strong south winds are expected, and fire weather headlines may be required. The potential for scattered thunderstorms is expected to return Friday and Saturday as a frontal boundary meanders across Kansas. Days 2-7 Hazards ---------------- * Monday - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Tuesday - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Wednesday - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Thursday - Lightning: Limited risk - Excessive heat: Limited risk * Friday - Lightning: Limited risk * Saturday - Lightning: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc Turner
Nearby
Red Flag Warnings in Kansas, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.